Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 19, 2020, 9:56 AM EDT for Hamilton County, Ohio. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2020, 9:56 AM EDT (13:56 UTC)
- Expired
- May 19, 2020, 3:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 11:30 AM EDT | FLASH FLOOD | 5 Nw Blue Ash, OH | ALL BUSINESSES ON WINDISCH RD WERE ASKED TO EVACUATE BECAUSE OF FLOODING FROM MILL CREEK. THIS AFFECTED APPROX. 1000 INDIVIDUALS. |
| May 19, 12:00 PM EDT | HEAVY RAIN 4.38 | Sharonville, OH | STORM TOTAL RAINFALL THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339
WGUS51 KILN 191356
FFWILN
OHC061-191615-
/O.NEW.KILN.FF.W.0015.200519T1356Z-200519T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
956 AM EDT Tue May 19 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Hamilton County in southwestern Ohio...
* Until 1215 PM EDT.
* At 954 AM EDT, heavy rain continues to fall with another inch or
so possible in the next hour. Numerous reports of flooding have
been received across the county.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that may experience flooding include...
Cincinnati, Fairfield, Norwood, Forest Park, Sharonville, Blue Ash,
Loveland, Springdale, Reading, Montgomery, North College Hill,
Madeira, Wyoming, Cheviot, Villa Hills, Milford, Mount Healthy,
Deer Park, Dayton and Ludlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3931 8460 3929 8426 3927 8426 3922 8432
3921 8431 3921 8429 3920 8428 3917 8430
3902 8432 3904 8435 3905 8442 3911 8444
3912 8446 3912 8448 3909 8451 3910 8455
3908 8458 3907 8462
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Sites1 follow-up statement
896
WGUS51 KILN 191607
FFWILN
OHC061-191915-
/O.EXT.KILN.FF.W.0015.000000T0000Z-200519T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1207 PM EDT Tue May 19 2020
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Hamilton County in southwestern Ohio...
* Until 315 PM EDT.
* At 1206 PM EDT, radar indicated heavy rain falling across the
warned area. Heavy rain continues to fall with another one to two
inches possible in the next hour. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that may experience flooding include...
Cincinnati, Fairfield, Norwood, Forest Park, Sharonville, Blue Ash,
Loveland, Springdale, Reading, Montgomery, North College Hill,
Madeira, Wyoming, Cheviot, Villa Hills, Milford, Mount Healthy,
Deer Park, Dayton and Ludlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3931 8460 3929 8426 3927 8426 3922 8432
3921 8431 3921 8429 3920 8428 3917 8430
3902 8432 3904 8435 3905 8442 3911 8444
3912 8446 3912 8448 3909 8451 3910 8455
3908 8458 3907 8462
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
SitesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:35 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 19, 6:35 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
635 AM EDT Tue May 19 2020
.SYNOPSIS...
An upper level low pressure system will move south of the Ohio
Valley on Tuesday. A chance for showers will then linger
through much of the week as the upper level low slowly drifts
across the Tennessee Valley.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An upper-level low continues to meander southward out of
central Indiana into western Kentucky and Tennessee. A broad
area of low pressure underneath of the low has resulted in the
development of a low-level convergent boundary over the Ohio
Valley that has been the focus for rainfall early this morning.
Convergence at the nose of a developing low-level jet has also
contributed to moisture convergence leading to heavy rainfall.
The heaviest rainfall so far has been observed over the
Columbus metro where 2-4+ inches of rain has fallen since Monday
afternoon. Flash flooding has been observed.
Continued shower activity is expected in the Columbus metro
through the early morning. Rainfall is forecast to then
decrease in coverage over the Columbus area later this morning
and then slowly decrease in intensity during the day.
Another area of focus has developed over the Cincinnati metro.
As sunrise has approached, a band of showers has increased in
intensity along the western end of a strengthening low-level
jet. This band of showers may pivot around the Tri-State which
could lead to very heavy localized rainfall around sunrise.
Flash Flood warnings have already been issued and the situation
will continue to be monitored. There is also concern that
prolonged heavy rainfall may occur in the Tri-State into the
late morning as the LLJ strengthens and curves due to a
strengthening pressure gradient.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The chance for showers continues Tuesday night into Wednesday in the
saturated low-level environment northeast of the upper-level low.
The greatest chance for shower activity will be near the Ohio River
in the vicinity of the nose of a LLJ.
Temperatures will remain below average with lows near 50 on Tuesday
night and highs near 60 on Wednesday with an easterly wind.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Shower chances continue Wednesday night into Thursday night
northeast of the persistent upper-level low. The probability for
showers is highest closer to the center of the cutoff low near the
Ohio River. Temperatures will remain below average with easterly
surface winds.
The upper-level low is finally forecast to breakdown around Thursday
night and become more of an open wave as more zonal upper-level flow
returns on Friday. Showers and thunderstorms are possible on Friday
as the remnant trough is swept through the Ohio Valley. There may be
some low to moderate instability when this occurs, but shear is
forecast to be weak.
Much warmer temperatures are forecast to return to the Ohio Valley
on Saturday as upper-level ridging builds in. Highs near or above 80
can be expected by then with repeated chances for showers and
thunderstorms in the warm and humid airmass.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
An upper-level low continues to slowly meander southward out of
central Indiana into western Kentucky and Tennessee. Showers are
impacting the TAF sites in the Ohio Valley east of the upper-level
low. A mix of IFR/MVFR ceilings and MVFR visibilities can be
expected in these showers.
Showers are then expected to decrease in intensity later Tuesday
morning while coverage slowly decreases. Despite shower intensity
decreasing, IFR ceilings are still probable across the western TAF
sites (KCVG, KILN, and KDAY) and MVFR ceilings are likely in the
east (KCMH and KLCK) due to the abundance of low-level moisture.
Easterly winds will continue to increase during the daytime.
Sustained winds will range from 10-15 knots with gusts upwards of 25
knots by the afternoon.
OUTLOOK... MVFR to IFR ceilings and visibilities are possible
Tuesday night into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through this evening for KYZ089>100.
IN...Flash Flood Watch through this evening for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...CampbellHazardous weather outlook, May 19, 4:04 AM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 404 AM EDT Tue May 19 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200815- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 404 AM EDT Tue May 19 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines.
In the hours before
Local storm report, May 19, 8:54 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
854 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 6 NE UPPER ARLINGTON 40.09N 83.00W
05/19/2020 FRANKLIN OH PUBLIC
UNDERPASS FLOODING ALONG STATE RTE 161 BETWEEN HUNTLEY
AND PROPRIETORS ROADS. TIME OF EVENT ESTIMATED.
&&
KCLocal storm report, May 19, 9:19 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
919 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM FLASH FLOOD 4 NW BLUE ASH 39.29N 84.43W
05/19/2020 HAMILTON OH DEPT OF HIGHWAYS
THE RAMP FROM I-275 WESTBOUND TO MOSTELLER IS CLOSED DUE
TO HIGH WATER.
&&Local storm report, May 19, 9:29 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
929 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 6 WSW LEBANON 39.40N 84.31W
05/19/2020 WARREN OH EMERGENCY MNGR
HIGH WATER WITH WATER RESCUES BEING CONDUCTED ALONG MASON
MONTGOMERY ROAD NEAR INTERSECTION WITH HAMILTON ROAD.
TIME OF EVENT ESTIMATED.
&&
KCLocal storm report, May 19, 9:36 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM FLOOD 5 SW BLANCHESTER 39.24N 84.04W
05/19/2020 CLERMONT OH DEPT OF HIGHWAYS
OH-133 CLOSED AT MARTIN ROAD FOR HIGH WATER.
&&Local storm report, May 19, 9:51 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLOOD 1 SE BELLBROOK 39.63N 84.06W
05/19/2020 GREENE OH DEPT OF HIGHWAYS
OH-725 CLOSED BETWEEN PENEWIT ROAD AND LOWER BELLBROOK
ROAD FOR FLOODING.
&&Local storm report, May 19, 9:55 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
955 AM EDT TUE MAY 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 6 WSW LEBANON 39.40N 84.31W
05/19/2020 WARREN OH EMERGENCY MNGR
HIGH WATER ALONG MASON MONTGOMERY ROAD NEAR INTERSECTION
WITH HAMILTON ROAD. TIME OF EVENT ESTIMATED.
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:10 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| May 18, 8:34 PM EDT | Areal Flood Advisory | ILN | Butler, Miami, Montgomery, Preble, Warren | 3 hr |
| May 18, 9:18 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland | 4 hr |
| May 18, 10:22 PM EDT | Areal Flood Advisory | ILN | Fayette, Madison | 4 hr |
| May 19, 12:18 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Pickaway, Pike, Ross, Scioto | 5 hr |
| May 19, 12:48 AM EDT | River Flood Warning | ILN | Adams | 29 hr |
| May 19, 12:52 AM EDT | Flash Flood Warning | ILN | Delaware, Franklin | 10 hr |
| May 19, 1:23 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 36 hr |
| May 19, 2:26 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Licking | 3 hr |
| May 19, 2:33 AM EDT | River Flood Warning | ILN | Delaware, Franklin | 13 hr |
| May 19, 5:15 AM EDT | Areal Flood Advisory | ILN | Pickaway, Pike, Ross, Scioto | 3 hr |
| May 19, 5:20 AM EDT | River Flood Warning | ILN | Licking | 22 hr |
| May 19, 5:30 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Licking | 2 hr |
| May 19, 5:53 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 8 hr |
| May 19, 6:04 AM EDT | Flash Flood Warning | ILN | Hamilton | 4 hr |
| May 19, 6:20 AM EDT | Areal Flood Advisory | ILN | Brown | 4 hr |
| May 19, 6:43 AM EDT | River Flood Warning | ILN | Licking | 40 hr |
| May 19, 7:00 AM EDT | River Flood Warning | ILN | Hamilton | 23 hr |
| May 19, 7:27 AM EDT | River Flood Warning | ILN | Hamilton | 36 hr |
| May 19, 7:27 AM EDT | River Flood Warning | ILN | Clark | 18 hr |
| May 19, 7:28 AM EDT | River Flood Warning | ILN | Pickaway | 4 days |
| May 19, 7:47 AM EDT | Flash Flood Warning | ILN | Butler, Montgomery, Preble, Warren | 4 hr |
| May 19, 7:51 AM EDT | Areal Flood Warning | ILN | Delaware | 9 hr |
| May 19, 8:12 AM EDT | Areal Flood Warning | ILN | Franklin | 3 hr |
| May 19, 8:12 AM EDT | Areal Flood Warning | ILN | Franklin | 3 hr |
| May 19, 8:55 AM EDT | River Flood Warning | ILN | Clermont, Hamilton, Warren | 22 hr |
| May 19, 8:55 AM EDT | River Flood Warning | ILN | Clermont, Hamilton | 27 hr |
| May 19, 9:36 AM EDT | Areal Flood Warning | ILN | Greene, Warren | 8 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Shelby | 34 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Montgomery | 37 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Warren | 34 hr |
| May 19, 10:12 AM EDT | River Flood Warning | ILN | Butler | 52 hr |
| May 19, 10:18 AM EDT | River Flood Warning | ILN | Hocking | 42 hr |
| May 19, 10:18 AM EDT | River Flood Warning | ILN | Licking | 28 hr |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Franklin | 11 hr |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Ross | 3 days |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Pike, Scioto | 5 days |
| May 19, 10:28 AM EDT | River Flood Warning | ILN | Franklin, Pickaway | 37 hr |
| May 19, 11:08 AM EDT | Areal Flood Warning | ILN | Delaware | 9 hr |
| May 19, 11:12 AM EDT | Areal Flood Advisory | ILN | Franklin | 9 hr |
| May 19, 11:37 AM EDT | Areal Flood Warning | ILN | Butler, Warren | 6 hr |
| May 19, 1:24 PM EDT | Areal Flood Advisory | ILN | Hamilton | 6 hr |
| May 19, 2:52 PM EDT | Flash Flood Warning | ILN | Hamilton | 4 hr |
| May 19, 3:56 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 6 hr |
| May 19, 4:58 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Scioto | 6 hr |
| May 19, 5:20 PM EDT | Areal Flood Advisory | ILN | Butler, Warren | 4 hr |
| May 19, 6:30 PM EDT | Areal Flood Warning | ILN | Hamilton | 5 hr |
| May 19, 6:43 PM EDT | Areal Flood Warning | ILN | Greene, Warren | 19 hr |
| May 19, 7:54 PM EDT | Areal Flood Advisory | ILN | Delaware | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.